Alert archive / Florida / Tornado Warnings in 2022

Tornado Warning 63, NWS Tallahassee, FL

November 30, 2022Bay County, Florida

NWS Tallahassee, FL issued this tornado warning at Nov 30, 2022, 8:19 AM CST for Bay County, Florida. It was in force for 26 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 30, 2022, 8:19 AM CST (14:19 UTC)
Expired
Nov 30, 2022, 8:45 AM CST
In force
26 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Bay County, FL

The radar

The Eglin Afb radar (KEVX), 49 km from the middle of the area, began a volume at 14:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 30, 8:31 AM CSTTSTM WND GST 472 S Lynn Haven, FLLAKE MARIN AMBIENT STATION GUSTED TO 47 MPH.
Nov 30, 8:35 AM CSTTSTM WND GST 52Cedar Grove, FLSPOTTER MEASURED A 52 MPH GUST NEAR CEDAR GROVE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 30, 4:34 AM CSTTornado WatchSPC6 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 2.3 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2022-11-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2022-11-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 365 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-199 J/kg
Mixed-layer LCL
915 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
365 m²/s²
0-3 km storm-relative helicity
423 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

969 
WFUS52 KTAE 301419
TORTAE
FLC005-301445-
/O.NEW.KTAE.TO.W.0063.221130T1419Z-221130T1445Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tallahassee FL
819 AM CST Wed Nov 30 2022

The National Weather Service in Tallahassee has issued a

* Tornado Warning for...
  East central Bay County in the Panhandle of Florida...

* Until 845 AM CST.
    
* At 818 AM CST, a severe thunderstorm capable of producing a tornado
  was located near Lynn Haven, moving east at 45 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Panama City and Lynn Haven around 825 AM CST.
  Springfield and Hiland Park around 830 AM CST.

Other locations impacted by this tornadic thunderstorm include
Brannonville, Dirego Park, College Station and Cedar Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3021 8577 3027 8577 3025 8539 3012 8539
TIME...MOT...LOC 1418Z 280DEG 38KT 3024 8575 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

73-YOUNG

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Nov 30, 5:59 AM CST, 2 hours 20 minutes earlier.

Area forecast discussion, Nov 30, 5:59 AM CST, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
659 AM EST Wed Nov 30 2022

...New AVIATION...

.NEAR TERM...
(Today and tonight)
Issued at 354 AM EST Wed Nov 30 2022

The main concern will be severe weather potential through this
morning. SPC upgraded the Day 1 outlook to include a Slight Risk
along and northwest of an Apalachicola to Tallahassee to Tifton
line.

The tail end of a large and progressive upper trough will cross
the forecast area today, extending south from Ontario. A surface
cold front is currently pushing across central Mississippi. The
front will continue southeast this morning, pushing across the
forecast area this afternoon.

In advance of the front, a significant low-level jet has
developed, with all four weather radar around the region showing
2,000-foot winds of 35-50 knots right now. The southerly flow
straight up the gut of the warm Gulf Loop Current is spreading
warm and muggy air north through the FL Panhandle and into
Alabama. Dewpoints well into the lower 70s are observed over the
western Panhandle. The ensuing instability and the very favorable
wind shear profile is helping a solid line of thunderstorms to
congeal across central Alabama, with discrete tornadic supercells
from southwest Alabama back across southern Mississippi.

Further consolidation of the line to the north is expected. Until
full consolidation happens, we will need to closely monitor the
discrete cells over southwest Alabama as they move east. Once full
consolidation into a focused squall line occurs, the biggest
severe threat will transition to damaging wind gusts. Of course,
squall lines are prone to producing embedded tornadoes. Spin-ups
within squall lines happen very quickly and can get hard to get a
lot of lead time for warnings, so stay vigilant through the
morning.

As the line reaches the southeast Big Bend early this afternoon,
the low-level jet will be exiting and weakening. Reduction in
supportive shear will lead to weakening of the line by early this
afternoon. Some stratiform rain may follow the line of
thunderstorms, bringing 1-3 hours of light rain behind the storms.
Drier air will arrive with the cold front later today. Rain will
end quickly, and skies will clear rapidly late this afternoon and
this evening.

A colder air mass will advect in tonight, with lows running 15-30
degrees colder tonight than this morning, mainly in the 35-45
degree range.

&&

.SHORT TERM...
(Thursday through Friday night)
Issued at 354 AM EST Wed Nov 30 2022

Cooler and drier conditions wrap up the work week thanks to a post-
frontal airmass in place. Surface high pressure quickly traverses
the region from the west, with its center positioned off the coastal
Carolinas late in the period. High temperatures for Thursday are in
the 60s, while lows range from the upper 30s to upper 40s/low 50s. A
warming trend gets underway from low-level flow veering from
northeast to east on Friday. High temperatures rebound to the 70s
(some upper 60s along/northwest of a Albany-Panama City line)
heading into the weekend.

&&

.LONG TERM...
(Saturday through Tuesday)
Issued at 354 AM EST Wed Nov 30 2022

Strong upper-level ridging over the Gulf prompts warm and mostly dry
conditions through early next week. Forecast high temperatures are
consistently in the 70s (isolated low 80s), though Monday and
Tuesday are shaping up to be the warmest of the period. Overnight
lows well into the 50s will be common. Low-end rain chances are
confined in the north-to-northwestern tier of the service area from
Saturday through Monday as a series of impulses aloft ride the crest
of the aforementioned ridge draped across the northern Gulf states.

&&

.AVIATION...
(12Z TAFS)
Issued at 651 AM EST Wed Nov 30 2022

A nearly solid line of thunderstorms will move across the
terminals, from northwest to southeast this morning, in advance of
a cold front. Once the line passes each terminal, there will an
hour or two of trailing showers or stratiform rain. As the
trailing rain is ending, the actual cold front and its attendant
wind shift will arrive, followed by the arrival of a drier air
mass and clearing skies.

&&

.MARINE...
Issued at 354 AM EST Wed Nov 30 2022

Cautionary boating conditions are expected across the western legs
today from a long fetch of southerly winds ahead of an approaching
cold front. The main marine concern is a line of thunderstorms
poised to cross the waters this morning through the afternoon.
Convective gusts in excess of 34 knots and waterspouts are possible
with this activity. Winds strengthen out of the north after frontal
passage. A Small Craft Advisory has been issued from Wednesday
evening into Thursday afternoon. Tranquil boating returns this
weekend.

&&

.FIRE WEATHER...
Issued at 354 AM EST Wed Nov 30 2022

Most districts will get a wetting rain this morning through early
afternoon, contributing to high humidity. Thick cloud cover until
mid-late afternoon will limit solar radiation. Rapid clearing is
expected late today once a cold front passes. Full sunshine and
considerably lower humidity are expected Thursday. A quick turn to
east and southeast winds on Thursday night will bring a return of
higher humidity, patchy morning fog, and fair weather cumulus by
Friday.

&&

.HYDROLOGY...
Issued at 354 AM EST Wed Nov 30 2022

Today is the best opportunity to get meaningful rainfall thanks to a
line of scattered showers and thunderstorms (some strong to severe)
poised to move through the service area today. Current forecast
amounts from this event are widespread 1-2 inches, isolated
higher amounts. Given the progressive nature of the convection and
very dry soils, flooding is not particularly a concern. However,
pockets of heavy rain in a short period of time could still cause
isolated flooding in poor-drainage, urban, and/or low-lying areas.
Precipitation beyond today looks minimal.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   76  41  67  45 /  90   0   0   0
Panama City   74  42  65  49 /  90   0   0   0
Dothan        71  36  60  41 / 100   0   0   0
Albany        72  37  63  38 / 100   0   0   0
Valdosta      75  41  64  45 /  80  10   0   0
Cross City    79  47  69  51 /  60  20   0   0
Apalachicola  73  47  67  52 /  90   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through this evening for FLZ108-112-114-
     115.

GA...None.
AL...None.
GM...Small Craft Advisory from 7 PM this evening to 1 PM EST Thursday
     for GMZ730-750-752-755-765-770-772-775.

&&

NEAR TERM...Haner
SHORT TERM...IG3
LONG TERM....IG3
AVIATION...Haner
MARINE...IG3
FIRE WEATHER...Haner
HYDROLOGY...IG3

In the hours before

Local storm report, Nov 30, 7:18 AM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
818 AM EST WED NOV 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 AM     TSTM WND GST     2 ENE MERRITTS CROSSROA 31.10N 85.46W
11/30/2022  M41 MPH          HOUSTON            AL   MESONET

            STATION K4AGR GUSTED TO 41 MPH.

&&

DVD
Local storm report, Nov 30, 7:34 AM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
834 AM EST WED NOV 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0832 AM     MARINE TSTM WIND MIRAMAR BEACH           30.38N 86.36W
11/30/2022  M39 MPH          WALTON             FL   MESONET

            39 MPH GUST AT THE MIRAMAR BEACH
            WEATHERSTEM.

&&

DVD
Local storm report, Nov 30, 7:39 AM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
839 AM EST WED NOV 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 AM     TSTM WND DMG     WICKSBURG               31.21N 85.62W
11/30/2022                   HOUSTON            AL   911 CALL CENTER

            TREE DOWN IN WICKSBURG.

&&

DVD
Local storm report, Nov 30, 7:45 AM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
845 AM EST WED NOV 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0842 AM     TSTM WND GST     4 SSW FREEPORT          30.44N 86.16W
11/30/2022  M68 MPH          WALTON             FL   MESONET

            68 MPH GUST MEASURED AT WUNDERGROUND STATION
            KFLFREEP65.

&&

DVD
Local storm report, Nov 30, 7:52 AM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
852 AM EST WED NOV 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     TSTM WND DMG     SLOCOMB                 31.11N 85.59W
11/30/2022                   GENEVA             AL   911 CALL CENTER

            SOME ROOF DAMAGE REPORTED TO A CARPORT IN
            SLOCOMB.

&&

DVD
Local storm report, Nov 30, 8:09 AM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
909 AM EST WED NOV 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 AM     TSTM WND DMG     CUTHBERT                31.77N 84.79W
11/30/2022                   RANDOLPH           GA   911 CALL CENTER

            TWO TREES WERE BLOWN DOWN IN RANDOLPH
            COUNTY.

0800 AM     TSTM WND DMG     BLAKELY                 31.38N 84.94W
11/30/2022                   EARLY              GA   911 CALL CENTER

            TWO TREES WERE BLOWN DOWN IN EARLY COUNTY.

0842 AM     TSTM WND GST     4 SSW FREEPORT          30.45N 86.16W
11/30/2022  M61 MPH          WALTON             FL   PUBLIC

            PUBLIC REPORTED THAT PERSONAL WEATHER
            STATION MEASURED A 61 MPH GUST ON BAY GROVE
            ROAD.

&&

DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 30, 1:19 AM CSTSmall Craft AdvisoryTAE57 hr
Nov 30, 4:37 AM CSTSpecial Marine WarningTAE83 min
Nov 30, 6:45 AM CSTSevere Thunderstorm WarningTAEJackson, Washington60 min
Nov 30, 6:46 AM CSTSevere Thunderstorm WarningTAEHolmes, Walton, Washington74 min
Nov 30, 6:58 AM CSTSevere Thunderstorm WarningTAEHolmes32 min
Nov 30, 7:22 AM CSTSpecial Marine WarningTAE113 min
Nov 30, 7:22 AM CSTSevere Thunderstorm Warning Considerable damage threatTAEBay, Calhoun, Gulf, Jackson, Walton, Washington98 min
Nov 30, 7:35 AM CSTTornado WarningTAEWalton21 min
Nov 30, 7:44 AM CSTSevere Thunderstorm WarningTAEJackson, Washington61 min
Nov 30, 7:54 AM CSTTornado WarningTAEBay, Walton36 min
Nov 30, 8:01 AM CSTTornado WarningTAEBay, Washington29 min
Nov 30, 8:21 AM CSTSevere Thunderstorm WarningTAECalhoun, Franklin, Gadsden, Gulf, Leon, Liberty and 1 more84 min
Nov 30, 8:25 AM CSTTornado WarningTAEBay35 min
Nov 30, 8:46 AM CSTSpecial Marine WarningTAE119 min
Nov 30, 9:12 AM CSTSpecial Weather StatementTAEJefferson, Lafayette, Madison, Taylor93 min
Nov 30, 9:15 AM CSTSpecial Marine WarningTAE2 hr
Nov 30, 9:24 AM CSTSpecial Weather StatementTAEFranklin66 min
Nov 30, 9:49 AM CSTSpecial Marine WarningTAE116 min
Nov 30, 9:52 AM CSTSpecial Weather StatementTAEWakulla38 min
Nov 30, 10:05 AM CSTSevere Thunderstorm WarningTAEFranklin25 min
Nov 30, 10:27 AM CSTSpecial Marine WarningTAE2 hr
Nov 30, 10:37 AM CSTSpecial Marine WarningTAE113 min
Nov 30, 10:38 AM CSTSpecial Weather StatementTAEDixie, Lafayette82 min

Nearby

Tornado Warnings in Florida, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.